How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31151
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I have polymyalgia rheumatica and treated with steroids and

Resolved Question:

I have polymyalgia rheumatica and treated with steroids and on a lower dose 5mg prednisolone my joints are starting to hurt again and I can't control my weight
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Chip replied 1 year ago.
Hi. Is the prednisolone the only medication you take for the PR and can you tell me more about the weight problem please?
Customer: replied 1 year ago.
Only take prednisolone fo this complaint Waight gain started then and don't seem to be able to control it waight mostly mt bust and belly
Expert:  Dr. Chip replied 1 year ago.
How have you tried to control your weight and have you had your thyroid function tested Margaret? And how's your blood sugar?
Customer: replied 1 year ago.
Have cut down on sugar and fats,am 1point of being diabetic no to thyroid function
Expert:  Dr. Chip replied 1 year ago.
OK Margaret.

First off you need to be on a nutrient dense diet of fresh green and leafy veggies and fruits, nuts, coconut milk, tofu or tempeh, and nor more than three servings per week of lean meats, fish, and poultry

Second, you need your thyroid function tested to see if you're low thyroid which may be hindering your weight loss.

Let me know if you need more information please
Customer: replied 1 year ago.
I am so slimers world and was allways success full at keeping my waight stable I no it's the tablets making me gain waight, so I need you to tell me without going on a starvation diet
Expert:  Dr. Chip replied 1 year ago.
Sorry Margaret but I didn't quite understand the last part of your statement?
Customer: replied 1 year ago.
I go to Slimmingworld and have been very successful in controlling my waight,I no it's the tablets are making me put waight on I need to no how to control my waight without going on a starving diat
Expert:  Dr. Chip replied 1 year ago.
Well the diet I gave you isn't a starvation diet and it works very well for losing and controlling weight.

The other option is to ask your doctor for something other than the prednisolone for your PR like methotrexate or Humira, neither of which cause weight gain
Dr. Chip and 4 other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Thank you will the tablets you recommend still control the P R and is there any side affects with the other tablets
Expert:  Dr. Chip replied 1 year ago.
Usually there are no side effects to the other tablets and they are effective for controlling PR